Alert archive / New Jersey / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 100, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 3, 2020, 7:41 PM EDT for Morris County, Somerset County, New Jersey. It was in force for 34 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2020, 7:41 PM EDT (23:41 UTC)
- Expired
- Jul 3, 2020, 8:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Morris County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:42 PM EDT | TSTM WND DMG | Hanover Twp, NJ | WIRES DOWNED IN HANOVER. TIME ESTIMATED FROM RADAR. |
| Jul 3, 7:46 PM EDT | TSTM WND DMG | Morris Plains, NJ | NUMEROUS TREES AND WIRES DOWNED IN MORRIS PLAINS. TIME ESTIMATED FROM RADAR. |
| Jul 3, 7:48 PM EDT | TSTM WND DMG | 2 Ene Morris Twp, NJ | DOWNED TREE ON A HOUSE ON FILLMORE DRIVE. TIME ESTIMATED FROM RADAR. |
| Jul 3, 7:49 PM EDT | TSTM WND DMG | 2 Ene Morris Twp, NJ | A TREE WAS DOWNED ONTO A HOUSE ON COLUMBIA RD NEAR MORRISTOWN. TIME ESTIMATED FROM RADAR. |
| Jul 3, 7:50 PM EDT | TSTM WND DMG | 2 Nne New Vernon, NJ | DOWNED TREE ON INTERSTATE 287 NORTHBOUND NEAR EXIT 33 FROM STORM DAMAGE. TIME ESTIMATED FROM RADAR. |
| Jul 3, 7:50 PM EDT | TSTM WND DMG | Florham Park, NJ | WIRES DOWN IN FLORHAM PARK. TIME ESTIMATED FROM RADAR. |
| Jul 3, 7:50 PM EDT | TSTM WND DMG | Florham Park, NJ | SEVERAL DOWNED POWER LINES IN THE VICINITY OF BRIARWOOD AND RIDGEDALE IN FLORHAM PARK FROM STRONG WINDS. LIGHTNING ALSO DESTROYED A TRANSFORMER. TIME ESTIMATED FROM RADAR. |
| Jul 3, 7:50 PM EDT | TSTM WND DMG | Morristown, NJ | TREE DOWNED ONTO WIRES ON GREEN ST. TIME ESTIMATED FROM RADAR. |
| Jul 3, 7:52 PM EDT | TSTM WND DMG | 1 Se Morris Twp, NJ | TREE DOWN ON WOODLAND AVE. TIME ESTIMATED FROM RADAR. |
| Jul 3, 7:52 PM EDT | TSTM WND DMG | 2 Ene Morris Twp, NJ | A TREE FELL ONTO A HOUSE ON FILMORE DR. TIME ESTIMATED FROM RADAR. |
| Jul 3, 7:53 PM EDT | TSTM WND DMG | Madison, NJ | POWER LINES DOWNED IN MADISON. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WUUS51 KPHI 032341
SVRPHI
NJC027-035-040015-
/O.NEW.KPHI.SV.W.0100.200703T2341Z-200704T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
741 PM EDT Fri Jul 3 2020
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Southeastern Morris County in northern New Jersey...
Northeastern Somerset County in northern New Jersey...
* Until 815 PM EDT.
* At 741 PM EDT, a severe thunderstorm was located over Morristown,
moving south at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Morristown, Dover, Madison, Florham Park, East Hanover, Chatham,
Boonton, Morris Plains, Mountain Lakes, Victory Gardens,
Parsippany, Millington, North Plainfield, Watchung and Hanover
Township.
This includes the following highways...
Interstate 78 in New Jersey between mile markers 38 and 42.
Interstate 80 in New Jersey between mile markers 40 and 48.
Interstate 287 in New Jersey between mile markers 31 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Protecting yourself from immediate threats to life and safety shall
take priority. Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.
For your protection move to an interior room on the lowest floor of a
building.
In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4089 7434 4086 7432 4082 7434 4079 7437
4076 7437 4075 7436 4067 7446 4066 7445
4066 7440 4063 7442 4058 7452 4088 7455
4091 7431
TIME...MOT...LOC 2341Z 345DEG 21KT 4080 7445
HAIL...1.00IN
WIND...70MPH
$$
CMS3 follow-up statements
802
WWUS51 KPHI 032355
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
755 PM EDT Fri Jul 3 2020
NJC027-035-040015-
/O.CON.KPHI.SV.W.0100.000000T0000Z-200704T0015Z/
Morris NJ-Somerset NJ-
755 PM EDT Fri Jul 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN MORRIS AND NORTHEASTERN SOMERSET COUNTIES...
At 755 PM EDT, a severe thunderstorm was located over Madison, or
near Morristown, moving south at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Morristown, Madison, Florham Park, East Hanover, Chatham, Morris
Plains, Millington, Parsippany, North Plainfield, Watchung and
Hanover Township.
This includes the following highways...
Interstate 78 in New Jersey between mile markers 38 and 42.
Interstate 80 in New Jersey between mile markers 44 and 48.
Interstate 287 in New Jersey between mile markers 31 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Protecting yourself from immediate threats to life and safety shall
take priority. Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage across in the Morris Plains and Morristown areas. Seek
shelter now inside a sturdy structure and stay away from windows.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4089 7434 4086 7432 4082 7434 4079 7437
4076 7437 4075 7436 4067 7446 4066 7445
4066 7440 4063 7442 4058 7452 4082 7454
4091 7431
TIME...MOT...LOC 2355Z 344DEG 26KT 4076 7444
HAIL...1.00IN
WIND...70MPH
$$
CMS202
WWUS51 KPHI 040005
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
805 PM EDT Fri Jul 3 2020
NJC027-035-040015-
/O.CON.KPHI.SV.W.0100.000000T0000Z-200704T0015Z/
Morris NJ-Somerset NJ-
805 PM EDT Fri Jul 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN MORRIS AND NORTHEASTERN SOMERSET COUNTIES...
At 804 PM EDT, a severe thunderstorm was located over Summit, moving
south at 25 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Law enforcement. Numerous reports of wind damage have been
received from the Morris Plains, Morristown, and East
Hanover areas.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Madison, Florham Park, Chatham, Millington, North Plainfield and
Watchung.
This includes the following highways...
Interstate 78 in New Jersey between mile markers 38 and 42.
Interstate 287 in New Jersey between mile markers 31 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Protecting yourself from immediate threats to life and safety shall
take priority. Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage across southeastern Morris County. Seek shelter now
inside a sturdy structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4082 7434 4079 7437 4076 7437 4075 7436
4067 7446 4066 7445 4066 7440 4063 7442
4058 7452 4076 7454
TIME...MOT...LOC 0004Z 345DEG 21KT 4070 7442
HAIL...0.75IN
WIND...70MPH
$$
CMS271
WWUS51 KPHI 040012
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
812 PM EDT Fri Jul 3 2020
NJC027-035-040021-
/O.EXP.KPHI.SV.W.0100.000000T0000Z-200704T0015Z/
Morris NJ-Somerset NJ-
812 PM EDT Fri Jul 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRIS AND
NORTHEASTERN SOMERSET COUNTIES WILL EXPIRE AT 815 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. This storm
produced widespread wind damage in eastern Morris County.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mount Holly NJ.
LAT...LON 4082 7434 4079 7437 4076 7437 4075 7436
4067 7446 4066 7445 4066 7440 4063 7442
4058 7452 4076 7454
TIME...MOT...LOC 0011Z 345DEG 21KT 4067 7441
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:02 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 3, 6:02 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
602 PM EDT Fri Jul 3 2020
.SYNOPSIS...
A backdoor cold front will move across the area this evening
and overnight, then push to our south through Saturday. Another
backdoor front may move into the area Sunday into Monday, before
lifting back northward into Tuesday. A very warm and humid week
is expected next week as a southerly flow develops, although
there is the potential for a coastal low along the east coast
late next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Evening Update...
Updated the grids a little early this evening to reflect ongoing
radar and other observational trends. Increased PoPs across much of
the north as satellite and radar show multiple complexes of
thunderstorms approaching the area. CAM guidance has been
essentially useless on this activity, particularly the complex over
eastern Pennsylvania, so am mainly just going by latest trends in
the obs at this point. See no obvious reason for this activity to
fall apart in the next hour or two. We really mixed out today in
terms of dew points towards the urban corridor, which is limiting
instability there. So tend to think activity will weaken, though
perhaps not altogether dissipate, as it approaches the PHL metro
later on, especially as daytime heating is lost. Also watching
storms moving down from the north out of New York, towards northern
NJ. A little more of a signal for this in the CAM guidance and
expect it will continue to drop down into the northern zones through
the evening before starting to weaken as daytime heating is lost.
Given upstream trends some storms could be strong to severe in the
northern and western zones the next few hours, with a primary threat
of damaging winds.
Otherwise, updated temps/dew points to reflect latest trends, mainly
bumping the temps up the next couple hours to reflect what remains a
very hot early evening across the area. Previous discussion
follows...
Hot day in progress with moderate amounts of humidity.
Scattered showers across the northern areas earlier have dried
up recently. More showers/tstms across the N will probably
drop/develop southward into our nrn counties by the evening and
then scatter around most areas before decreasing after sunset.
Locally heavy rains and some gusty winds are possible. Lows
tonight will only drop into the 70s for metro Philadelphia and
Delmarva. Other areas will fall into the mid/upper 60s. Winds
will become N to NE overnight. Patchy fog may develop in a few
areas where evening rains fall.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Following the weak front that crosses the area Friday night,
drier and slightly cooler air will be across the area Saturday.
This will probably be the most comfortable day of the next
several with highs expected to remain in the 80s and dew points
mostly in the 60s, so overall conditions will not be that
oppressive. A minor vort max will drop south from nrn PA/srn NY
during the afternoon. It's possible that a couple sct showers
could develop, so we'll just keep the (mostly) slight chc pops
in the afternoon fcst for now.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
The long term period is forecast to be quite warm, with
building humidity each day. Each day through the extended is
forecast to be above normal. There is also a chance of rain each
day, but it will not be a washout by any means.
On Sunday, the warm up beings again as the first backdoor front
will be well to our south, before another approaches from the
north. There is not much moisture forecast, nor any strong short
wave/vorticity impulses expected, so Sunday is expected to be
precipitation free.
By Monday, a second backdoor front approaches from the north, while
moisture increases, along with a couple of short waves/vorticity
impulses that may clip our northern areas. This could lead to a few
scattered or isolated showers and thunderstorms during the afternoon.
By Tuesday, the backdoor front will move well to our north, and
steady return flow will develop for Tuesday through at least
Wednesday. This will keep warm temperatures across the area, but
also lead to increasing humidity. Multiple short
waves/vorticity impulses will move across the area for Tuesday-
Wednesday, and will combine with an increase in moisture and
lead to higher chances of showers and thunderstorms.
Questions return for the end of the week however. The ECMWF and
Canadian show a coastal low moving northward along the east
coast, while the GFS dissipates the low across the southeast
states, but does push moisture across the Mid-Atlantic states.
There will continue to be an enhanced chance for rain for
Thursday through Friday.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
.Tonight...VFR early with sct showers and a few tstms. VCTS/VCSH in
the TAFS presently to account for the activity. AMDS expected
if/when tstms threaten a TAF site. Winds mostly NW to N into the
evening. Later tonight, low clouds will develop/arrive with mostly
MVFR CIGS expected. Medium confid.
.Saturday...MVFR early then slowly diminishing CIGS with VFR in most
areas (except coastal areas) by noon. NE to E winds 5 to 10 knots
mostly. Medium confid.
Outlook...
Saturday night-Sunday night...Generally VFR expected.
Monday-Wednesday...Mostly VFR. A chance of showers and
thunderstorms each afternoon and evening which may temporarily
lead to lower conditions.
&&
.MARINE...
Winds and seas will remain below SCA conditions tonight and
Saturday. The only weather hazard would be any scattered
thunderstorm that develops or moves across the area. Winds and
seas will be higher in any tstm. The activity is expected to be
sct at best late this afternoon and early tonight. Winds will
turn onshore tonight and remain E or NE into Saturday.
OUTLOOK...
Saturday night-Wednesday...Conditions expected to remain below
advisory levels through the period, although winds could gust around
20 knots at times. There is a chance of showers and
thunderstorms during the late afternoon and evening Monday-
Wednesday.
Rip currents...
Today... Low
Tomorrow...Low to moderate.
&&
.TIDES/COASTAL FLOODING...
Astronomical high tide levels will continue to rise as there
will be a full moon this weekend. The evening high tides are
over a foot higher than those in the morning.
Have issued a coastal flood advisory for the Atlantic coast and
the Delaware Bay as the latest guidance suggests water levels
will just barely get to advisory levels with this evening's high
tide. The wind has not yet shifted to onshore, but should
within the next few hours.
Continued northeasterly and easterly flow could result in
additional coastal flooding with the high tide cycles Saturday
and Sunday evening in the same areas, though confidence is low
at this time, so will hold off on extending the advisory for
now.
For tidal portions of the Delaware River, at this point it
looks like water levels will stay below advisory criteria, but
will monitor the levels in the Delaware Bay closely this evening
to see if it needs to be expanded.
Tidal flooding is not expected on the upper eastern shore of
Chesapeake Bay.
&&
.EQUIPMENT...
The NOAA Weather Radio All Hazards broadcast from Hibernia
Park, PA (WNG704) remains off the air until further notice due
to damage to the antenna during the June 3 Derecho.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until midnight EDT tonight for
NJZ012>014-020>027.
DE...Coastal Flood Advisory until midnight EDT tonight for
DEZ002>004.
MD...None.
MARINE...None.
&&
Synopsis...Robertson
Near Term...O'Brien/O'Hara
Short Term...O'Hara
Long Term...Robertson
Aviation...O'Hara/Robertson
Marine...MPS/O'Hara/Robertson
Tides/Coastal Flooding...
Equipment...WFO PHIHazardous weather outlook, Jul 3, 3:49 PM EDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 349 PM EDT Fri Jul 3 2020 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-070-071-101>106-042000- New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren- Morris-Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 349 PM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002>004-NJZ012>014-020>027-042000- Kent-Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth- Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 349 PM EDT Fri Jul 3 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional minor coastal flooding is possible with the evening high tide cycles on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-042000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 349 PM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 3, 7:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
719 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG 1 NE SUSSEX 41.22N 74.59W
07/03/2020 SUSSEX NJ DEPT OF HIGHWAYS
DOWNED TREE ON NJ-284 SOUTHBOUND NEAR LAYTON
RD. LANE RESTRICTIONS WERE PUT IN PLACE.
TIME ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 3, 7:20 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
720 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG 2 NNE HAMBURG 41.18N 74.56W
07/03/2020 SUSSEX NJ FIRE DEPT/RESCUE
TREES AND WIRES DOWN ON VALLEY VIEW DR. TIME
ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 3, 7:22 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG GLENWOOD 41.25N 74.49W
07/03/2020 SUSSEX NJ FIRE DEPT/RESCUE
WIRES DOWN ON GLENWOOD RD IN VERNON VALLEY.
TIME ESTIMATED FROM RADAR.
&&
JEOSpecial weather statement, Jul 3, 7:22 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
722 PM EDT Fri Jul 3 2020
PAZ060-032345-
Berks-
722 PM EDT Fri Jul 3 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...
At 722 PM EDT, a strong thunderstorm was located near Myerstown,
moving southeast at 30 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Reading, Wyomissing, Birdsboro, Sinking Spring, Laureldale,
Womelsdorf, Wernersville, Robesonia, Leesport, Bernville,
Strausstown, New Morgan, Spring Ridge, Fairview Hgts, Shillington,
West Reading, Mount Penn, Mohnton, Kenhorst and St. Lawrence.
This includes the following highways...
Pennsylvania Turnpike between mile markers 296 and 299.
Interstate 78 in Pennsylvania between mile markers 10 and 27.
Interstate 176 in Pennsylvania between mile markers 1 and 11.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4051 7638 4052 7625 4057 7608 4026 7568
4014 7588 4031 7614 4036 7621 4039 7627
4049 7642
TIME...MOT...LOC 2322Z 320DEG 25KT 4046 7632
SFJLocal storm report, Jul 3, 7:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG GLENWOOD 41.25N 74.48W
07/03/2020 SUSSEX NJ FIRE DEPT/RESCUE
WIRES DOWN ON MCAFEE GLENWOOD RD IN
GLENWOOD. TIME ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 3, 7:35 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
735 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG ROBESONIA 40.36N 76.14W
07/03/2020 BERKS PA PUBLIC
AN MPING REPORT OF TREES UPROOTED OR
SNAPPED. FIRE AND EMS SCANNER TRAFFIC ALSO
REPORTS DOWNED TREES IN THIS AREA. TIME
ESTIMATED FROM RADAR.
&&
JEOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:19 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 12 hr |
| Jul 3, 6:35 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 40 min |
| Jul 3, 7:19 PM EDT | Special Weather Statement | PHI | Morris | 26 min |
| Jul 3, 7:30 PM EDT | Areal Flood Advisory | PHI | Morris, Sussex | 105 min |
| Jul 3, 7:32 PM EDT | Severe Thunderstorm Warning | PHI | Morris | 28 min |
| Jul 3, 7:45 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 30 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.